Wyoming, 2010

Hail and Damaging Winds in Wyoming, May 9, 2010

May 9, 2010 · NWS CYS · 5 events in 1 county or zone

During the late evening and overnight hours thunderstorms developed over Cheyenne and moved northward. Large hail and damaging winds occurred with these storms.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$7,000
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CYS wrote it up.

During the late evening and overnight hours thunderstorms developed over Cheyenne and moved northward. Large hail and damaging winds occurred with these storms.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at May 9, 6:04 PM MST, 3 hours 47 minutes earlier.

Area forecast discussion, May 9, 6:04 PM MST, 3 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
704 PM MDT SUN MAY 9 2010

.UPDATE...CURRENT KCYS RADAR LOOP SHOWS SCATTERED RAIN SHOWERS
NORTH OF INTERSTATE 80 WITH A FEW EMBEDDED TSTORMS ACROSS CONVERSE
AND NIOBRARA COUNTIES THIS EVENING. THERE ARE ALSO A FEW TSTORMS
DEVELOPING SOUTH OF THE AREA ACROSS NORTHEAST COLORADO. WITH
COVERAGE OF PRECIP NOT AS HIGH AS PREVIOUSLY EXPECTED THIS
EVENING...ESPECIALLY ACROSS THE SOUTHERN HALF OF THE FORECAST
AREA...LOWERED POP OVER THE HIGH PLAINS AND VALLEYS THIS EVENING.
WITH MODEL SOUNDINGS AND MOS GUIDANCE SHOWING INCREASING LLVL
MOISTURE WITH INCREASING EAST TO SOUTHEAST WINDS LATE TONIGHT FROM
INTERSTATE 80 FROM THE SRN LARAMIE RANGE EASTWARD TOWARDS
SIDNEY...ADDED PATCHY FOG TO THE FORECAST FOR LARAMIE
COUNTY...KIMBALL AND CHEYENNE COUNTIES NORTHWARD TOWARDS THE NORTH
PLATTE RIVER VALLEY TONIGHT AND EARLY MONDAY MORNING. DENSE FOG IS
NOT EXPECTED AT THIS TIME. PRECIPITATION IS EXPECTED TO INCREASE
IN COVERAGE BY MONDAY...WITH THE BEST CHANCE OF SHOWERS OVER THE
MOUNTAINS AND NORTH OF THE NORTH PLATTE RIVER VALLEY.
&&

PREV DISCUSSION... /ISSUED 224 PM MDT SUN MAY 9 2010/

SHORT TERM...TONIGHT THROUGH TUESDAY...
SHOWERS HAVE BEEN DEVELOPING OVER AND NEAR THE MOUNTAINS SINCE THE
LATE MORNING.  LIFTED INDICES OVER MUCH OF SOUTHEAST WYOMING ARE
CURRENTLY AROUND ZERO...WITH LAPS CAPE VALUES AS HIGH AS 400 J/KG
OVER ALBANY COUNTY.  COVERAGE OF THE SHOWERS HAS BEEN SLOWLY
INCREASING BUT THE ACTIVITY STILL REMAINS WEAK AS OF 1930Z PARTLY
DUE TO THE DRY BOUNDARY LAYER.  SOME THUNDERSTORMS ARE POSSIBLE
THROUGH THE EARLY EVENING AS THE SHOWER COVERAGE INCREASES.  MAIN
THREAT FROM MOST OF THE  STORMS WILL CONTINUE TO BE WIND GUSTS TO 40
MPH...WITH SMALL HAIL AND MODERATE RAINFALL FROM THE STRONGER
STORMS.  SHOWERS SHOULD BECOME WIDESPREAD EARLY TONIGHT AS THE
SHORTWAVE TROUGH APPROACHES AND SURFACE UPSLOPE INCREASES.  BY 12Z
MONDAY THE MAIN CIRCULATION ALOFT WILL BE OVER WESTERN COLORADO AND
EASTERN UTAH AND THE ASSOCIATED SURFACE LOW OVER EASTERN COLORADO.
MODELS ARE FAIRLY SIMILAR BUT HAVE LEANED MORE TOWARDS THE ECMWF AND
GFS AS THEY HAVE HAD GOOD RUN TO RUN CONSISTENCY.  THE WIDESPREAD
SHOWERS WILL CONTINUE OVER THE CWA ON MONDAY...THE DYNAMICS SUPPORTING
THE HEAVIER PRECIPITATION OVER THE NORTH PART OF THE CWA STARTING LATE
TONIGHT AND THEN THROUGH MONDAY.  THE SNOW LEVEL SHOULD LOWER TO
ABOUT 6500 FEET MSL TONIGHT WITH SMALL ACCUMULATIONS OVER THE
MOUNTAINS.  LIGHT ACCUMULATING SNOW WILL CONTINUE OVER THE MOUNTAINS
THROUGH MONDAY.  THE STORM SYSTEM WILL MOVE ONTO THE PLAINS MONDAY
NIGHT WITH A SHORTWAVE RIDGE AXIS OVER THE CWA.  THE RESULT SHOULD BE
A BRIEF BREAK IN THE MORE WIDESPREAD QPF OVER THE CWA.  THE NEXT
PACIFIC STORM SYSTEM WILL MOVE OVER THE CENTRAL ROCKIES BY 00Z
WEDNESDAY.  AT THAT TIME...THE ECMWF PLACES THE UPPER LOW OVER UTAH
WITH THE ASSOCIATED SURFACE LOW OVER COLORADO.  MOISTURE AND SYNOPTIC
LIFT WILL INCREASE OVER MUCH OF THE CWA ON TUESDAY.  FOR NOW HAVE
TRENDED POPS UP AND TEMPERATURES DOWN A BIT FOR TUESDAY.  THE SNOW
LEVEL WILL BE AROUND 7000 FEET MSL ON TUESDAY...WITH 2 TO 4 INCHES OF
NEW SNOW POSSIBLE FOR THE SNOWY RANGE AND NORTHERN LARAMIE RANGE.
AT THIS TIME WILL GO WITH BETWEEN A QUARTER AND A THIRD OF AN INCH OF
LIQUID PRECIPITATION ON TUESDAY OVER SOUTHEAST WYOMING.

LONG TERM...TUESDAY NIGHT THROUGH SUNDAY
RELIED ON THE ECMWF FOR THE LONG TERM FORECAST.  VERY COOL AND
UNSETTLED WEATHER WILL OCCUR DURING THE FIRST HALF OF THE EXTENDED
PERIOD.  SW FLOW WILL BE ALOFT TUES NIGHT AS THE UPPER LOW MOVES
OVER THE CENTRAL ROCKIES.  DEEP MOIST UPSLOPE FLOW WILL OCCUR FROM
TUES NIGHT THROUGH THURS AS THE SURFACE LOW MOVES ACROSS THE CENTRAL
PLAINS.  HEAVY RAINS WILL OCCUR ACROSS THE SOUTHEAST PLAINS OF WY
AND INTO THE NEB PANHANDLE DURING THE EVENING...BEFORE CHANGING TO
SNOW IN THE WY PORTION OF THE CWA BY MIDNIGHT.  HEAVY SNOW MAY OCCUR
IN THE SOUTHERN LARAMIE RANGE AT THIS TIME.  ON WED...SNOW WILL
CONTINUE THROUGH THE DAY ABOVE 5000 FEET WITH RAIN ELSEWHERE.  THE
UPPER LOW WILL MOVE OVER WY AT THIS TIME.  SNOW WILL OCCUR ACROSS
THE ENTIRE CWA WED NIGHT AS THE UPPER LOW MOVES INTO THE DAKOTAS.  WRAP
AROUND MOISTURE WILL MOVE OVER THE FORECAST AREA AND COLD AIR
ADVECTION WILL OCCUR AT THIS TIME.  CYCLONIC FLOW WILL CONTINUE
ALOFT ON THUR...WHICH WILL CONTINUE THE CHANCE OF SNOW IN THE
MORNING...WHICH WILL CHANGE TO RAIN BY AFTERNOON WITH THE EXCEPTION
OF THE MOUNTAINS. THERE IS ALSO A CHANCE OF RAIN AND SNOW SHOWERS
THUR NIGHT WITH SW FLOW ALOFT AS THE UPPER TROUGH AXIS APPROACHES
THE AREA.  A SLIGHT CHANCE OF SHOWERS AND AFTERNOON THUNDERSTORMS
CAN BE EXPECTED ACROSS THE WY PORTION OF THE CWA FRI AS THE UPPER
TROUGH AXIS MOVES INTO THE STATE.  THE DISTURBANCE WILL MOVE ACROSS
THE EASTERN PORTION OF THE FORECAST AREA SAT WHICH WILL RESULT IN A
CHANCE OF SHOWERS AND AFTERNOON AND EVENING THUNDERSTORMS FOR THE
NEB PANHANDLE.  SAT NIGHT AND SUN WILL FINALLY BE DRY AS AN UPPER
RIDGE BUILDS TO THE WEST...RESULTING IN NW FLOW ALOFT OVER THE
AREA.  HIGH TEMPERATURES WILL BE FROM 20 TO 25 DEGREES BELOW NORMAL
FOR WED AND THUR...5 TO 10 DEGREES BELOW NORMAL FOR FRI...AND AROUND
NORMAL FOR SAT AND SUN.

AVIATION...00Z TAF ISSUANCE
WIDELY SCATTERED RAIN SHOWERS WILL GRADUALLY INCREASE IN COVERAGE
LATER THIS EVENING...WITH RAIN CHANGING TO SNOW OBSCURING VISIBILITIES
OVER THE SNOWY RANGE LATER TONIGHT. PERIODS OF VFR TO MVFR CEILINGS
AND VISIBILITIES IN PRECIP WILL DEVELOP OVERNIGHT AND CONTINUE
THROUGH MOST OF MONDAY. NORTHWEST WINDS WILL DEVELOP OVER SOUTHEAST
WYOMING AND GUST AS HIGH AS 25 KNOTS MONDAY...WHILE EAST WINDS 10
TO 15 KNOTS WILL PREVAIL OVER THE NEBRASKA PANHANDLE AS THE MAIN
SURFACE LOW PRESSURE SYSTEM TAKES SHAPE OVER EASTERN COLORADO AND
MOVES EAST. VFR CONDITIONS WILL RETURN MONDAY NIGHT AND TUESDAY
MORNING...FOLLOWED BY DETERIORATING CEILINGS AND VISIBILITIES IN
RAIN AND SNOW TUESDAY AFTERNOON AND NIGHT IN ADVANCE OF THE NEXT
STORM SYSTEM.

FIRE WEATHER...
WARM...BREEZY AND DRY CONDITIONS WILL CONTINUE OVER MUCH OF THE
CWA THROUGH THE EARLY EVENING. RELATIVE HUMIDITIES WILL BE BETWEEN
20 AND 30 PERCENT OVER THE LOWER ELEVATIONS DURING THAT TIME. IN
ADDITION...SOME HIGH BASED THUNDERSTORMS WILL BE POSSIBLE THROUGH
THE EARLY EVENING. THE ACTIVITY WILL PRODUCE BRIEF AND LOCAL WIND
GUSTS TO 40 MPH. COOL AND WET WEATHER WILL THEN BE COMMON OVER THE
CWA THROUGH THURSDAY AS TWO STORM SYSTEMS MOVE ACROSS THE CENTRAL
ROCKIES. WARMER AND DRIER WEATHER WILL RETURN TO THE CWA FRIDAY
AND NEXT WEEKEND.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM/AVIATION...
LONG TERM...
Hazardous weather outlook, May 9, 8:00 PM MST, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
900 PM MDT SUN MAY 9 2010

NEZ002-003-019>021-054-055-095-096-WYZ101>119-101200-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-NORTH LARAMIE RANGE-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
900 PM MDT SUN MAY 9 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND
SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

RAIN SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE THIS EVENING.
A FEW STRONG STORMS WILL BE POSSIBLE OVER THE WESTERN NEBRASKA
PANHANDLE WITH GUSTY WINDS AND BRIEF DOWNPOURS. THEN SCATTERED TO
NUMEROUS RAIN SHOWERS WILL DEVELOP OVERNIGHT AS A LOW PRESSURE
ORGANIZES OVER EASTERN COLORADO. THE RAIN WILL CHANGE TO SNOW IN
THE HIGHER ELEVATIONS WEST OF THE LARAMIE RANGE LATER TONIGHT.
SNOW ACCUMULATIONS WILL BE LESS THAN AN INCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE
ON MONDAY THE LOW PRESSURE SYSTEM TO THE SOUTH MOVES EAST INTO
KANSAS. SEVERE THUNDERSTORMS ARE NOT EXPECTED AT THIS TIME.

THE POTENTIAL FOR SIGNIFICANT RAIN AND SNOWFALL IS INCREASING FOR
SOUTHEAST WYOMING AND THE NEBRASKA PANHANDLE TUESDAY EVENING INTO
WEDNESDAY...AS A SLOW MOVING LOW PRESSURE SYSTEM TRACKS ACROSS THE
REGION FROM NORTHERN COLORADO. THIS HEAVY RAINFALL COULD HAVE THE
POTENTIAL TO CREATE FLOODING FOR AREAS EAST OF THE LARAMIE RANGE
TUESDAY NIGHT INTO WEDNESDAY. HEAVY SNOWFALL WILL BE POSSIBLE FOR
AREAS ABOVE 8000 FEET WHERE SIGNIFICANT ACCUMULATIONS COULD DEVELOP.
CHANCES FOR RAIN AND OR SNOW WILL PERSIST ACROSS THE FORECAST AREA
THROUGH FRIDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

JAMSKI

In the hours before

Special weather statement, May 9, 8:02 PM MST, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
902 PM MDT SUN MAY 9 2010

NEZ054-055-100345-
CHEYENNE NE-KIMBALL NE-
902 PM MDT SUN MAY 9 2010

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN KIMBALL AND WESTERN
CHEYENNE COUNTIES UNTIL 945 PM MDT...

AT 859 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTH OF KIMBALL AIRPORT...OR 10 MILES
SOUTH OF KIMBALL...MOVING NORTHEAST AT 30 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM...
ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  KIMBALL AIRPORT...
  BENNETT RESERVOIR...
  DIX...
  I-80 EXIT 29...
  I-80 EXIT 38...

THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 21 AND
39.

TJT
Special weather statement, May 9, 8:27 PM MST, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
927 PM MDT SUN MAY 9 2010

NEZ019-020-054-100415-
BANNER NE-KIMBALL NE-SCOTTS BLUFF NE-
927 PM MDT SUN MAY 9 2010

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SCOTTS BLUFF...NORTHERN
KIMBALL AND BANNER COUNTIES UNTIL 1015 PM MDT...

AT 923 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES EAST OF ALBIN...OR 16 MILES NORTHWEST OF
KIMBALL...MOVING NORTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  HARRISBURG...
  BIGHORN MOUNTAIN...

TJT
Special weather statement, May 9, 9:05 PM MST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
1005 PM MDT SUN MAY 9 2010

NEZ021-055-100445-
CHEYENNE NE-MORRILL NE-
1005 PM MDT SUN MAY 9 2010

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MORRILL AND NORTHERN
CHEYENNE COUNTIES UNTIL 1045 PM MDT...

AT 1003 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 10 MILES WEST OF DALTON...OR 19 MILES NORTHWEST
OF SIDNEY...MOVING NORTHEAST AT 30 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  DALTON...
  MUD SPRINGS...
  CAMP LAKE...
  BROADWATER...

TJT
Special weather statement, May 9, 9:17 PM MST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
1017 PM MDT SUN MAY 9 2010

NEZ019>021-100500-
BANNER NE-MORRILL NE-SCOTTS BLUFF NE-
1017 PM MDT SUN MAY 9 2010

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SCOTTS BLUFF...
WESTERN MORRILL AND EASTERN BANNER COUNTIES UNTIL 1100 PM MDT...

AT 1012 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR BIGHORN MOUNTAIN...OR 21 MILES NORTH OF
KIMBALL...MOVING NORTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  HUBBARD GAP...
  REDINGTON...
  CHIMNEY ROCK...
  BAYARD...
  BRIDGEPORT...
  PERRIN...
  BRICKER LAKES...
  ANGORA...
  MCGREW...

TJT
Special weather statement, May 9, 9:33 PM MST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
1033 PM MDT SUN MAY 9 2010

NEZ019-020-WYZ108-118-119-100515-
BANNER NE-CENTRAL LARAMIE COUNTY WY-EAST LARAMIE COUNTY WY-GOSHEN
COUNTY WY-SCOTTS BLUFF NE-
1033 PM MDT SUN MAY 9 2010

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN
LARAMIE...SOUTHEASTERN GOSHEN...AND SOUTHWESTERN SCOTTS BLUFF UNTIL
1115 PM MDT...

AT 1027 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 6 MILES WEST OF GUN BARREL...OR 26 MILES
NORTHEAST OF CHEYENNE...MOVING NORTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  MERIDEN REST AREA...
  LA GRANGE...
  HAWK SPRINGS RECREATION AREA...
  HAWK SPRINGS...
  YODER...
  HWY 85 MM 50...
  HWY 85 MM 60...
  HWY 85 AT HIGHWAY 151...

TJT

The radar

The Cheyenne radar (KCYS), 52 km away, was scanning. The volume nearest the first event began at 04:52 UTC.

Open the radar archive at this moment

Event by event

4 thunderstorm wind, 1 hail. Local standard time, as filed.

Hail, Laramie

When
May 9, 9:51 PM MST to 9:54 PM MST
Where
Laramie County, 10 mi W of Albin
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
41.420, -104.293

Thunderstorm Wind, Laramie

When
May 9, 10:13 PM MST to 10:14 PM MST
Where
Laramie County, 6 mi NW of Cheyenne
Measured
72 kt (83 mph) measured gust
Property damage
$600
Reported by
Public
Coordinates
41.191, -104.902

Shop doors blown off. Wind gust measured by Davis Instruments equipment.

Thunderstorm Wind, Laramie

When
May 9, 10:29 PM MST to 10:30 PM MST
Where
Laramie County, 3 mi N of Cheyenne
Measured
61 kt (70 mph) estimated gust
Property damage
$3,000
Reported by
NWS Storm Survey
Coordinates
41.173, -104.820

Out building had roof removed.

Thunderstorm Wind, Laramie

When
May 9, 10:29 PM MST to 10:31 PM MST
Where
Laramie County, 8.3 mi N of Cheyenne
Measured
70 kt (81 mph) estimated gust
Reported by
NWS Employee
Coordinates
41.250, -104.820

Reported from North Yellowstone road. Wind caused swing set to roll across yard.

Thunderstorm Wind, Laramie

When
May 9, 10:29 PM MST to 10:31 PM MST
Where
Laramie County, 3 mi N of Cheyenne
Measured
70 kt (81 mph) estimated gust
Property damage
$4,000
Reported by
NWS Storm Survey
Coordinates
41.173, -104.820

House had roof damage.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2010Every state in 2010This day in weather historyWarnings in Wyoming, May 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 226655, 226657, 226658, 226660, 226662.